Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 25, 2015, 10:54 PM EST for Hamilton County, Florida; 4 counties in Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2015, 10:54 PM EST (03:54 UTC)
- Expired
- Feb 25, 2015, 11:30 PM EST
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Hamilton County, FL, Charlton County, GA, Clinch County, GA, Echols County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 49 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 416 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
760 WUUS52 KJAX 260354 SVRJAX FLC047-GAC049-065-101-299-260430- /O.NEW.KJAX.SV.W.0004.150226T0354Z-150226T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1054 PM EST WED FEB 25 2015 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HAMILTON COUNTY IN NORTHERN FLORIDA... EASTERN ECHOLS COUNTY IN SOUTHEASTERN GEORGIA... CENTRAL WARE COUNTY IN SOUTHEASTERN GEORGIA... SOUTHEASTERN CLINCH COUNTY IN SOUTHEASTERN GEORGIA... NORTHWESTERN CHARLTON COUNTY IN SOUTHEASTERN GEORGIA... * UNTIL 1130 PM EST * AT 1054 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF NEEDMORE...OR 13 MILES EAST OF STATENVILLE...AND MOVING NORTHEAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... FARGO...STEPHEN FOSTER STATE PARK...HOMELAND...NEEDMORE AND BOGGY BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3121 8233 3086 8202 3058 8282 3075 8294 TIME...MOT...LOC 0354Z 241DEG 50KT 3070 8280 $$ STRUBLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 7:40 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 25, 7:40 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
740 PM EST WED FEB 25 2015
.UPDATE...
CURRENT FORECAST TIMING IS ON TRACK. EXPECT INITIAL LINE OF
CONVECTION AHEAD OF THE FRONT TO REACH FAR WESTERN COUNTIES
AROUND 03Z...THEN MOVE QUICKLY TO THE SOUTHEAST. THE MAIN LINE
SHOULD CLEAR TO THE SOUTHEAST AROUND 10Z.
THE BEST POTENTIAL FOR ANY STRONG STORMS WILL BE NEAR OR JUST
AHEAD OF THE FRONT...WITH THE POTENTIAL FOR ELEVATED WINDS ABOVE
THE SURFACE TO MIX DOWN. FAR INLAND COUNTIES WILL HAVE THE BEST
POTENTIAL FOR STRONG TO SEVERE STORMS AS THE LINE SHOULD WEAKEN
DURING THE OVERNIGHT DUE TO DIURNAL EFFECTS. WITH SHEER NEAR THE
SURFACE LOW COULD NOT RULE OUT AN ISOLATED TORNADO NEAR THE
INTERSTATE 75 CORRIDOR.
TEMPERATURES IN THE WARM SECTOR AHEAD OF THE FRONT WILL REMAIN
STEADY OR SLOWLY RISE OVERNIGHT...THEN FALL AFTER FRONTAL PASSAGE.
&&
.AVIATION...
WARM FRONT JUST SOUTH OF THE AREA WILL MOVE NORTH OF THE TAF SITES
DURING THE EVENING. WINDS WILL SHIFT FROM SE TO S AND SW AND BECOME GUSTY AT
TIMES AS LOW PRESSURE INTENSIFIES OVER THE FL PANHANDLE. IFR CIGS WIDESPREAD
NORTH OF WARM FRONT. ONCE IN WARM SECTOR...ANTICIPATING A RISE TO MVFR.
LINE OF SHOWERS WITH A FEW EMBEDDED T-STORMS WILL MOVE OVER TAF SITES DURING
06Z-10Z PERIOD TONIGHT. THEN COLD FRONT MOVES THROUGH WITH MODEL GUIDANCE
SUGGESTING POTENTIAL FOR CIGS TO DROP BACK TO IFR. FOR NOW...HAVE BKN010 TOWARD
DAWN IN TAFS. SOME IMPROVEMENT IN CIGS ANTICIPATED DURING THE DAY
THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 41 54 38 57 / 100 10 0 0
SSI 45 54 41 54 / 100 20 0 0
JAX 52 60 42 58 / 100 20 0 0
SGJ 55 61 45 59 / 80 40 0 10
GNV 57 66 43 63 / 100 20 0 10
OCF 61 65 44 65 / 100 30 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 9 AM EST THURSDAY FOR WATERS FROM
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO
60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20
TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR COASTAL WATERS
FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER
BEACH FL OUT 20 NM.
&&
STRUBLE/WOLFHazardous weather outlook, Feb 25, 7:45 PM EST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 745 PM EST WED FEB 25 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-270045- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 745 PM EST WED FEB 25 2015 ...SMALL CRAFT ADVISORIES IN EFFECT FOR TONIGHT... ...STRONG STORMS EXPECTED TONIGHT WITH AN ISOLATED SEVERE STORM POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... SOUTH/SOUTHWESTERLY WINDS WILL INCREASE TONIGHT ACROSS THE ATLANTIC COASTAL WATERS AND SMALL CRAFT ADVISORIES ARE IN EFFECT. LOW PRESSURE WILL TRACK ACROSS THE REGION TONIGHT. A COLD FRONT ASSOCIATED WITH THIS LOW WILL SWEEP EAST DURING THE OVERNIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THIS FRONT. SOME STRONG STORMS WILL DEVELOP IN RESPONSE TO THE FRONT. A FEW SEVERE STORMS WITH AN ISOLATED TORNADO WILL BE POSSIBLE...MAINLY WELL INLAND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE FRIDAY NIGHT AND SATURDAY ACROSS THE ATLANTIC COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Feb 25, 9:39 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
939 PM EST WED FEB 25 2015
FLZ020>023-GAZ150-162>164-260330-
BAKER FL-COLUMBIA FL-HAMILTON FL-SUWANNEE FL-CLINCH GA-CHARLTON GA-
ECHOLS GA-WARE GA-
939 PM EST WED FEB 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR COLUMBIA...WESTERN BAKER...
HAMILTON...SUWANNEE...ECHOLS...CENTRAL WARE...CLINCH AND NORTHWESTERN
CHARLTON COUNTIES UNTIL 1030 PM EST...
AT 938 PM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DU PONT TO WELLBORN...
AND MOVING EAST AT 50 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...LIVE OAK...JASPER...HOMERVILLE...JENNINGS...WHITE
SPRINGS...FARGO...ARGYLE...STATENVILLE...SUWANNEE SPRINGS...STEPHEN
FOSTER STATE PARK...SUWANNEE RIVER STATE PARK...TAYLOR...DU PONT...
WELLBORN...CROSSROADS...BELMONT...BLUE SPRINGS...LURAVILLE AND
WINFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3063 8314 3080 8313 3085 8309 3085 8301
3087 8297 3106 8297 3123 8234 3020 8225
3007 8305 3011 8312 3010 8321 3026 8325
3039 8317 3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 0238Z 258DEG 45KT 3099 8293 3025 8282
STRUBLELocal storm report, Feb 25, 10:43 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1043 PM EST WED FEB 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 1 ENE JENNINGS 30.60N 83.10W
02/25/2015 HAMILTON FL TRAINED SPOTTER
TRAINED SPOTTER REPORTS ONE TREE DOWNED ALONG WITH LARGE
BRANCHES IN JENNINGS.
&&
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 9:39 PM EST | Special Weather Statement | JAX | Baker, Columbia, Hamilton, Suwannee | 51 min |
| Feb 25, 10:24 PM EST | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 36 min |
| Feb 25, 11:03 PM EST | Special Weather Statement | JAX | Hamilton | 27 min |
| Feb 25, 11:26 PM EST | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 34 min |
| Feb 25, 11:45 PM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton | 45 min |
| Feb 26, 12:01 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 29 min |
| Feb 26, 12:33 AM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton, Nassau | 42 min |
| Feb 26, 12:38 AM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia, Gilchrist, Suwannee, Union | 37 min |
| Feb 26, 1:00 AM EST | Special Marine Warning | JAX | 60 min | |
| Feb 26, 1:19 AM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia, Union | 41 min |
| Feb 26, 1:31 AM EST | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 29 min |
| Feb 26, 1:49 AM EST | Special Weather Statement | JAX | Nassau | 41 min |
| Feb 26, 1:53 AM EST | Special Marine Warning | JAX | 97 min | |
| Feb 26, 2:00 AM EST | Severe Thunderstorm Warning | JAX | Alachua, Bradford | 9 min |
| Feb 26, 2:11 AM EST | Special Marine Warning | JAX | 64 min | |
| Feb 26, 2:50 AM EST | Special Weather Statement | JAX | Clay, Duval, Marion, Putnam, Saint Johns | 40 min |
| Feb 26, 3:14 AM EST | Special Marine Warning | JAX | 61 min | |
| Feb 26, 3:32 AM EST | Special Weather Statement | JAX | Flagler, Saint Johns | 43 min |
| Feb 26, 1:04 AM EST | Special Weather Statement | JAX | Camden, Glynn | 26 min |
| Feb 26, 1:07 AM EST | Severe Thunderstorm Warning | JAX | Camden, Glynn | 23 min |
| Feb 26, 1:23 AM EST | Special Weather Statement | JAX | Camden | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.